Help This Detox Period Is Killing Me

3 Replies
kat2180 - October 6

i wrote a post a few days ago about my situation. I have been on effexor for a couple of years and then recently I found out I was pregnant. I found out that it is not safe to take any kind of antidepressants during pregnancy so I stopped taking it. I spoke to both my doctors (my gyno and psychiatrist) and they said to just stop taking the effexor all together.. cold turkey. I feel HORRIBLE. I feel irrt_table, nausious, cranky, dizzy, aggravated, and just sick. I don't even know what to do with myself. I called my doctor and he can't do anything for me until he sees me in the office on Tuesday. Does anyone have any advice for me? How long does a withdrawal from an antidepressant usually take? I can't even get out of bed.

 

Tory1980 - October 7

I don't get it to be honest. MY husband has been told repeatidly NOT TO STOP TAKING the meds and if he is to stop then he is to do it by gradually reducing the dose. Everything I have read on it to do wth pregnancy (as your previous post had me intrigued) states the problems occur during the third trimester if you are still on a high dose. By then you should be on a very low dose or possibly off it. Cutting it out straight away will only make things 100 times worse as you have found out and can cause more problems with your state (I don't really want to say mental as you aren't) after the baby is born. Withdrawals from anti-depressants can be long - hence why your are supposed to be weaned from them and the withdrawal can be severe even then. Personally I would half your dose for now, then after a few weeks/month take half the dose every other day and get off it gradually. However, if that is something you aren;t comfortable in doing then ask about a change in medication. I know a lot of women on anti-depressants to have taken them through pregnancy. One thing they were all told though was not to b___stfeed on them as their doses were lowered during the pregnancy and then put back up afterwards and the drugs enter b___stmilk. Good luck for Tuesday and I hope your Doctor can give you more answers.

 

Doubleal - October 7

Kat, I agree with Tory. You should have been reducing them. I'm on wellbutrin xl (the lowest dose) and trying to get pregnant. My psychiatrist said it was fine to take while being pregnant. I also did alot of research about it and found that there is no problem with taken them. Please don't take this the wrong way but, I heard from alot of different Doctors that the reason your obgyn says do not take any meds while being pregnant is if there is somehting wrong with the baby you can sue them for telling you it was ok to take the meds during pregnancy. It could have had nothing to do with the meds. I hope you understand what I'm saying. They pretty much tell you that to cover there b___ts. I hope I helped at all. Good Luck and Feel Better!!!

 

jezebel1018 - October 8

suddenly stopping this medication can cause SEVERE withdrawal symptoms. i cant believe they didn't taper you dosage. the dr sounds very irresponsible.

 

ADD A COMMENT:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?